| Model Number |
980U3ENDICU |
| Medical Device Problem Code |
Improper Flow or Infusion (2954)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/21/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that while in use on a patient this 980 ventilator "shut off", the breaths stopped being delivered and measured values were reading zero.The screen was frozen with visible red alarm.The patient was removed from the ventilator and placed on an alternate ventilator with no injury reported.The device was available for evaluation.The service personnel (sp) inspected the ventilator, found a relevant code in the ventilator memory logs, confirming the unit entered backup ventilation (buv), and replaced pneumatic interface (pi) printed circuit board assembly (pcba).The ventilator passed all tests and calibrations per manufacturer specifications at the time of service.The likely cause of the event was isolated in the field to a potential fault in pi pcba.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
It was reported that while in use on a patient this 980 ventilator "shut off", the breaths stopped being delivered and measured values were reading zero.The screen was frozen with visible red alarm.The patient was removed from the ventilator and placed on an alternate ventilator with no injury reported.Although it was reported that the ventilator shutoff, a review of the ventilator logs indicate the ventilator entered into backup ventilation.
Additional Manufacturer Narrative
Section d9 was updated due to part return additional code added to section h6 evaluation code result.Update to initial report (due to part return) section h6 evaluation code conclusion - remove d02 and add d15 component code - remove g02005 and add g07001 h3 device evaluation summary: updated due to part return medtronic conducted an investigation based upon all information received.It was reported that while in use on a patient this 980 ve ntilator "shut off", the breaths stopped being delivered and measured values were reading zero.The screen was frozen with visible red alarm.The patient was removed from the ventilator and placed on an alternate ventilator with no injury reported.The device was available for evaluation.The service personnel (sp) inspected the ventilator, found a relevant code in the ventilator memory logs, confirming the unit entered backup ventilation (buv) but could not duplicate the reported issue.And replaced pneumatic interface (pi) printed circuit board assembly (pcba).The sp performed the extended self test (est) and replaced the pneumatic interface printed circuit board assembly (pi pcba) as per the logs.The ventilator passed all tests and calibrations per manufacturer specifications at the time of service.The pi pcba was returned to medtronic for further analysis.The component was visually inspected and functionally tested with no mal function or product deficiency observed.The returned component pi pcba was analyzed and tested satisfactorily.With the information available the investigation could not determine the cause of the event.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.